Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 19, 2025, 9:03 PM CDT for Atchison County, Doniphan County, Kansas; 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2025, 9:03 PM CDT (02:03 UTC)
- Expired
- May 19, 2025, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Nodaway County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
791
WGUS53 KEAX 200203
FFWEAX
KSC005-043-MOC003-021-147-165-200500-
/O.NEW.KEAX.FF.W.0008.250520T0203Z-250520T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
903 PM CDT Mon May 19 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Southeastern Atchison County in northeastern Kansas...
Southeastern Doniphan County in northeastern Kansas...
Andrew County in northwestern Missouri...
Buchanan County in northwestern Missouri...
Southeastern Nodaway County in northwestern Missouri...
Northern Platte County in west central Missouri...
* Until midnight CDT tonight.
* At 903 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1.5 inches are possible in the warned area. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
St. Joseph, Maryville, Savannah, Weston, Wathena, Elwood, Country
Club Villa, Country Club, Agency, Edgerton, Dearborn, Camden
Point, Ravenwood, Amazonia, Rushville, Fillmore, Lewis And Clark
Village, Easton, Barnard and De Kalb.
This includes the following highways...
Interstate 229 between mile markers 0 and 14.
Interstate 29 between mile markers 24 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4039 9461 3943 9462 3941 9495 3942 9497
3942 9506 4038 9493
FLASH FLOOD...OBSERVED
$$
731 follow-up statement
010
WGUS73 KEAX 200445
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1145 PM CDT Mon May 19 2025
KSC005-043-MOC003-021-147-165-200455-
/O.CAN.KEAX.FF.W.0008.000000T0000Z-250520T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Doniphan KS-Andrew MO-Buchanan MO-Nodaway MO-Platte
MO-
1145 PM CDT Mon May 19 2025
...FLASH FLOOD WARNING FOR SOUTHEASTERN ATCHISON AND SOUTHEASTERN
DONIPHAN COUNTIES IN NORTHEASTERN KANSAS, ANDREW, BUCHANAN AND
SOUTHEASTERN NODAWAY COUNTIES IN NORTHWESTERN MISSOURI AND NORTHERN
PLATTE COUNTY IN WEST CENTRAL MISSOURI HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 4039 9461 3943 9462 3941 9495 3942 9497
3942 9506 4038 9493
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:42 PM CDT, 2 hours 21 minutes earlier. Its key messages:
- Strong to severe thunderstorms, including possible multiple rounds, remain expected today into tonight
- Flooding, overland and river, remains possible should similar areas experience heavy rainfall from multiple rounds of storms
- Cooler Temperatures From Mid to Late Week
Area forecast discussion, May 19, 6:42 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO Issued by National Weather Service Lincoln IL 642 PM CDT Mon May 19 2025 .KEY MESSAGES... - Strong to severe thunderstorms, including possible multiple rounds, remain expected today into tonight - Flooding, overland and river, remains possible should similar areas experience heavy rainfall from multiple rounds of storms - Cooler Temperatures From Mid to Late Week && .DISCUSSION... Issued at 1245 PM CDT Mon May 19 2025 In anticipation of convective activity quickly increasing after 18z/19z and needing to transition to severe weather ops, this discussion is earlier than typical and will primarily focus on the today/tonight time frame. Unusually high uncertainty lingering late this morning with regards to the expectation and evolution of the strong to severe storm threat this afternoon into the evening and overnight. Before breaking down anticipated evolution and uncertainties, a broad look at the current environment... Overnight/early this morning, warm front had remained shunted southward over the Ozarks versus entering the forecast area, and even by late this morning the surface warm front (more southerly wind push) remains fairly diffuse and displaced southward over the Ozarks. However, 16z surface dewpoint and surface wind analysis suggests that a relative boundary/warm front is gradually becoming more apparent across the forecast area from roughly KSTJ/St. Joseph back SE through KCOU/Columbia, establishing a sizable warm sector. Forecast area remains broadly covered in stratus, though a few breaks in cloud cover have begun to appear. Peering upstream, do not anticipate substantial increase in cloud breaks with continued/ongoing strong moisture advection, but would certainly carry ramifications for convection strength. Parent surface low finds itself elongated and stretching from south-central Nebraska through Kansas and northwest Oklahoma, resulting in dry lines being back over those locations. Leading mid-upper level shortwave trough lifting northward into the Dakotas, with a secondary shortwave riding down the backside and cross Colorado/northern New Mexico at this point in time. Associated 500mb/300mb jet streaks rounding the trough furthering the negative tilt and encroaching the forecast area. Environment evolution over the couple hours is fairly high confidence, but the evolution of convection, once it occurs, is a bit less so. Ongoing surface/near-surface WAA/moisture advection and encroaching mid-upper level wave will continue to prime the environment with increasing SB/MLCAPE values into the 2500-3000 J/kg neighborhood around and south of a line from KSTJ/KCOU. RAP/HRRR hodographs continue to depict sweep hodograph curvature through the low levels and modest elongation above, though recent ACARs soundings have suggested models are underdoing wind speeds as they have depicted larger curvature and greater elongation through the mid levels. This would suggest the opportunity for supercellular activity and all modes of severe may be greater than RAP/HRRR suggestions. However, a wild card remains with regards to how rapidly initial convection grows upscale and congeals into MCS/linear or at least more destructive interactions. As synoptic scale lift continues to increase, expectation remains for a weak to nil cap to establish early this afternoon and would point towards rapid upscale growth and a limited window for isolated supercellular activity. Recent HRRR runs supports this with only brief low level UH tracks before convection rapidly grows upscale. Do not see any indications this wouldn't be the prevailed solution with initial convection this afternoon. Hazards would thusly primarily center around large hail and damaging winds. Certainly cannot rule out a tornadic threat with the supportive hodograph, LCLs, etc, but would be limited for the reasons above. Should an isolated storm or two be able to maintain for a prolonged period of time though, they could pose substantial threat. After initial wave of convection, a second round too remains expected as convection along the dry line back across Kansas grow upscale and moves eastward into the area. Timing to the KS/MO border appears roughly around the 8-10pm time frame and becomes more elevated in nature in the wake of the afternoon convection and as it moves out ahead of the dry line. Ongoing moisture advection around the 850mb level and at least moderate mid-level lapse rates may yield MUCAPE values >1500-2000 J/kg ahead of this activity. Primary concern would be for damaging winds along with a transient small hail risk with the more linear orientation and lapse rates look to become less supportive. While a cold pool may establish, depictions of this activity moving off ahead of the initiating boundary would result in unsupportive 0-3km shear vectors and limit any QLCS type tornadic spin ups. Yet a third round of convection will be possible as cold frontal boundary eventually moves into the area overnight, but by this time a very much worked over atmosphere may be ill able to substantiate much of a severe risk. Linear convective mode and better 0-3km shear orientation may yield a leading edge spin up opportunity, but a lot has to play out prior to this to determine how robust convection may be with this passage. Hydrologically speaking, there too remains a flooding threat, especially given potential for 2-3 rounds of convection over similar areas. High PWats and fairly deep warm cloud layer depths too play up the heavy, and efficient, rain potential with these storms. Headwater and flash flood guidance remains fairly high since the convection/precipitation last night was not substantial and less than initially expected. This results in estimated precipitation amounts of 2" to 4"+ needed to yield overland or river flooding issues. CAMs continue to suggest possible areas of 4"+, but are highly dependent on overlap of the rounds of convection, as well as achieving fairly widespread convective coverage as the CAMs suggest. Remains difficult to have high confidence in locations at greatest risk, but currently appear around the Highway 36 to I-70 corridors, and west of Columbia/Brookfield areas where most robust convection may be expected. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 642 PM CDT Mon May 19 2025 Another round of showers and storms will affect the area with MVFR across majority of the area with TSRA at all sites. Timing of second round of storms for northeastern KS will be 01-05z, then reaching western MO from 02-06z and will shift eastward into central MO. Expect MVFR to continue with onset of heavier precipitation, and may see periods of IFR conditions through 12z. Even a third round of storms possible just after midnight, but will cover with a PROB30 until it becomes better defined in the HiRes models. MVFR continues into the morning then clouds scatter out around noon. Winds will be breezy tonight, then decreasing overnight. Winds switch to westerly in the morning and become breezy again for tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION... AVIATION...Auten
Hazardous weather outlook, May 19, 3:13 AM CDT, 17 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 313 AM CDT Mon May 19 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200815- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 313 AM CDT Mon May 19 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are forecast late this afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lingering thunderstorms are possible Tuesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 19, 8:01 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
801 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 2 WSW Kansas City Kansa 39.11N 94.66W
05/19/2025 Wyandotte KS Utility Company
Downed wires near 24th Street. Time
estimated from radar.
&&
CMSLocal storm report, May 19, 8:06 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
806 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Tstm Wnd Dmg 4 S Wellington 39.08N 93.98W
05/19/2025 Lafayette MO Public
Downed tree on Route 131 near Route FF. Time
estimated from radar.
&&
CMSLocal storm report, May 19, 8:17 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
817 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Tstm Wnd Dmg 1 SE Worland 38.18N 94.58W
05/19/2025 Bates MO Fire Dept/Rescue
Downed trees near Route U near Worland. Time
estimated from radar.
&&
CMSLocal storm report, May 19, 8:32 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
832 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM Tstm Wnd Gst 3 E Jarbalo 39.20N 95.01W
05/19/2025 M60 MPH Leavenworth KS Emergency Mngr
&&
SMLocal storm report, May 19, 8:47 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
847 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Tstm Wnd Dmg 2 ENE Brownington 38.26N 93.68W
05/19/2025 Henry MO Public
Social media report and photos of several
trees down at a residence east of Deepwater.
Time estimated from radar.
&&
CMSLocal storm report, May 19, 8:59 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
859 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Hail 1 SSW Lenexa 38.94N 94.74W
05/19/2025 E1.50 Inch Johnson KS Public
Social media report. Time estimated from
radar.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 36 min |
| May 19, 7:49 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 41 min |
| May 19, 8:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 41 min |
| May 19, 8:22 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 38 min |
| May 19, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 29 min |
| May 19, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 39 min |
| May 19, 11:45 PM CDT | Areal Flood Warning | EAX | Atchison, Doniphan | 10 hr |
| May 20, 3:01 AM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 29 min |
| May 20, 3:28 AM CDT | Special Weather Statement | EAX | Wyandotte | 32 min |
| May 19, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 28 min |
| May 19, 7:11 PM CDT | Tornado Warning | EAX | Henry | 18 min |
| May 19, 7:34 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 41 min |
| May 19, 7:42 PM CDT | River Flood Warning | EAX | Clay, Ray | 12 hr |
| May 19, 7:51 PM CDT | Tornado Warning | EAX | Pettis | 24 min |
| May 19, 8:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| May 19, 8:26 PM CDT | Tornado Warning | EAX | Buchanan | 19 min |
| May 19, 8:26 PM CDT | Tornado Warning | EAX | Platte | 14 min |
| May 19, 9:17 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 64 hr |
| May 19, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more | 52 min |
| May 19, 9:59 PM CDT | Special Weather Statement | EAX | Livingston | 31 min |
| May 19, 10:43 PM CDT | Areal Flood Warning | EAX | Bates, Henry | 12 hr |
| May 19, 10:48 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 12 hr |
| May 19, 11:54 PM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston, Mercer, Sullivan | 10 hr |
| May 20, 3:55 AM CDT | Special Weather Statement | EAX | Clay, Jackson, Lafayette, Ray | 50 min |
| May 20, 4:18 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 27 min |
| May 20, 4:28 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Saline | 32 min |
| May 20, 4:59 AM CDT | Special Weather Statement | EAX | Carroll | 31 min |
| May 20, 9:19 AM CDT | River Flood Warning | EAX | Ray | 23 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.